MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER
Model Number 1030904
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported stretched coils and a break were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported break and stretched coils appear to be related to operational circumstances of the procedure.It is likely that during advancement, the guide wire tip became damaged against the heavily calcified, and tortuous lesion anatomy, causing the tip coil to break off the tip solder.The coils likely stretched during retraction from the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, toruoud lesion in the anterior tibial artery.During use of the proceed guide wire, the wire unraveled and the core broke but was held together by the coils.The entire wire was able to be pulled slowly out of the patient and no portion of the guide wire was left in the patient.A new non-abbott guide wire was used to complete the procedure without issue.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE PROCEED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11895857
Report Number2024168-2021-04462
Device Sequence Number13806293
Product Code DQX
UDI-Device Identifier08717648321382
UDI-Public08717648321382
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1030904
Device Catalogue Number1030904
Device Lot Number0100261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2021
Initial Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR